From Illinois, USA:
Our daughter mistakenly got the wrong insulin over 1 1/4 years ago. She developed hives and after about three weeks she realized the problem. The hives have persisted and only leave her if she takes a strong antihistamine. Her doctors assured us that these hives would leave her system (the effects of the wrong insulin) in a week, a month, etc. She has even been desensitized or sensitized. The hives get worse when her allergies are bad. Any tips?
Allergic reactions to insulin are very unusual, but from your question I guess your daughter has a number of different allergies. She could be described as atopic and such individuals can have unusual reactions. I'm afraid that I can't offer any suggestions because it sounds like you've already consulted the appropriate people.
Original posting 3 Dec 96
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.